advertisement
Question
Posted by: Jane | 2008/06/11

It must be my thyroid or hormones.

Dear DietDoc,

I've had tests done for Hypothyroidism and under active thyroid but it came back normal, but I have almost all the symptoms. I just read your article on taking the medication for an under active thyroid when you don't need it, but how long would I need to take it to see if it works?

If the average joe had to eat as healthily as I do they would be a skeleton. I also do Taebo 4 times a week, but sometimes during the month, for no reason, I gain 3 or 4 kilos and then shed them again. PLEASE HELP!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Jane
If your thyroid function tests indicate that your thyroid is normal then you should under no circumstances take thyroid hormone supplements as this will do more harm than good. You could also suffer from insulin resistance for which the dr would have to test your blood sugar and insulin levels preferably by doing a so-called Glucose Tolerance Test. Some women who struggle to lose weight, also suffer from Polycystic Ovarian Syndrome (PCOS) that is associated with insulin resistance. However if as you say, you gain 3-4 kg at certain times of the month and shed them again, I would suspect that you suffer from premenstrual syndrome (PMS) and that the weight gain is not due to fat, but water retention caused by changes in female hormone levels. Click on 'Diet' at the top of this page and then on 'DietDoc's articles' and read article 57 'PMS and diet' to obtain tips on what you can do to prevent these symptoms.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement